Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Getting Worse

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...Hello I am sorry to hear about the burning and tingling you are experiencing in your feet and hands. HIV can cause peripheral neuropathy so this might be related to your HIV infection. Other diseases (e.g. diabetes) can also cause the symptoms... Read more »

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular Read more »

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular necrosis. That gets worse with... Read more »

peripheral neuropathy?

I have been taking a variety of meds since 1995, currently I am taking Viread w/100mg Norvir, Ziagen and Reyataz. Over the last 2 yrs. and up until March of this year I have noticed intermittent instances of tingling in my feet/toes. My last doctors...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You could be describing either HIV or drug related peripheral neuropathy. Further careful examination and history may help sort that out. Other explanations are also likely such as something mechanical Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
Being Alive

Manage Peripheral Neuropathy

... I was recently diagnosed with peripheral neuropathy. I still have feeling in my fingers, but I've lost most of the feeling in my toes. Do you have any advice on ways I can manage Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
...dear jackie blue, my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months. should i need to keep testing until one year.... as im very stressed out.i recently Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation. I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of... Read more »